Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 18, 2013, 4:59 PM CDT for Issaquena County, Mississippi; East Carroll Parish, Franklin Parish, Madison Parish, Louisiana. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 4:59 PM CDT (21:59 UTC)
- Expired
- Apr 18, 2013, 6:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Issaquena County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 5:19 PM CDT | TORNADO 1 | 2 Nw Sondheimer, LA | THIS TORNADO STARTED JUST W OF HWY 65. AS IT CROSSED HWY 65...A LARGE FARM BUILDING WAS DESTROYED AND POWER POLES WERE DOWNED. AS IT MOVED NE...A LARGE TREE WAS SNAPPED AND TWO HOMES SUSTAINED SHINGLE DMG. EF-1...MAX WINDS 95 MPH...75 YDS WIDE AND 2.5 MI LONG. |
| Apr 18, 5:23 PM CDT | TORNADO 0 | 5 N Tallulah, LA | THIS BRIEF TORNADO TOUCHED DOWN IN AN OPEN FIELD ALONG THE NORTH SIDE OF WILLOW BAYOU ROAD. A PICTURE WAS TAKEN OF THE TORNADO KICKING UP DUST AS IT MOVED ENE. NO DAMAGE OCCURRED. RATED EF-0, PATH LENGTH 0.4 MI, WIDTH 50 YDS. |
| Apr 18, 5:25 PM CDT | TSTM WND DMG | 5 S Transylvania, LA | A GRAIN SILO WAS BLOWN ACROSS US HIGHWAY 65 AND POWER POLES WERE DOWNED. POSSIBLE TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 1:43 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 73 J/kg
- Mixed-layer CIN
- -438 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636
WFUS54 KJAN 182159
TORJAN
LAC035-041-065-MSC055-182300-
/O.NEW.KJAN.TO.W.0059.130418T2159Z-130418T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
MADISON PARISH IN NORTHEAST LOUISIANA...
* UNTIL 600 PM CDT
* AT 459 PM CDT...A TORNADO WAS INDICATED 6 MILES WEST OF WAVERLY
MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
WAVERLY AND TENDAL BY 505 PM CDT...
MONTICELLO BY 510 PM CDT...
SONDHEIMER...ALSATIA...OMEGA AND MANSFORD BY 525 PM CDT...
TRANSYLVANIA BY 530 PM CDT...
LAKE PROVIDENCE BY 535 PM CDT...
FITLER BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3250 9148 3254 9144 3259 9144 3261 9140
3266 9139 3281 9120 3284 9096 3254 9093
3253 9096 3257 9097 3257 9105 3255 9108
3251 9101 3249 9105 3255 9109 3247 9111
3232 9150
TIME...MOT...LOC 2159Z 250DEG 37KT 3248 9148
$$
DHB3 follow-up statements
910
WWUS54 KJAN 182212
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT THU APR 18 2013
LAC041-182222-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-130418T2300Z/
FRANKLIN LA-
512 PM CDT THU APR 18 2013
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN FRANKLIN PARISH IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3267 9135 3282 9112 3284 9097 3266 9096
3266 9094 3254 9093 3253 9096 3257 9097
3257 9105 3255 9108 3251 9101 3249 9105
3255 9109 3250 9112 3247 9111 3235 9144
TIME...MOT...LOC 2212Z 250DEG 37KT 3252 9133
$$
LAC035-065-MSC055-182300-
/O.CON.KJAN.TO.W.0059.000000T0000Z-130418T2300Z/
ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
512 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
ISSAQUENA COUNTY...AND NORTH CENTRAL MADISON AND SOUTHERN EAST
CARROLL PARISHES...
AT 512 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR WAVERLY MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
SONDHEIMER...ALSATIA...OMEGA AND MANSFORD BY 525 PM CDT...
TRANSYLVANIA BY 530 PM CDT...
FITLER BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3267 9135 3282 9112 3284 9097 3266 9096
3266 9094 3254 9093 3253 9096 3257 9097
3257 9105 3255 9108 3251 9101 3249 9105
3255 9109 3250 9112 3247 9111 3235 9144
TIME...MOT...LOC 2212Z 250DEG 37KT 3252 9133
$$899
WWUS54 KJAN 182229
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT THU APR 18 2013
LAC035-065-MSC055-182300-
/O.CON.KJAN.TO.W.0059.000000T0000Z-130418T2300Z/
ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
529 PM CDT THU APR 18 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR CENTRAL
ISSAQUENA COUNTY...AND NORTH CENTRAL MADISON AND SOUTHEASTERN EAST
CARROLL PARISHES...
AT 529 PM CDT...METEOROLOGISTS CONTINUE TO TRACK A LIKELY TORNADO.
THIS TORNADO WAS LOCATED NEAR SONDHEIMER MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
FITLER BY 545 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE COVER NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.
LAT...LON 3248 9120 3271 9112 3281 9097 3268 9096
3266 9096 3265 9094 3258 9094 3257 9097
3257 9105 3255 9109 3250 9113
TIME...MOT...LOC 2229Z 239DEG 38KT 3256 9112
$$
DHB013
WWUS54 KJAN 182248
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT THU APR 18 2013
LAC035-065-MSC055-182258-
/O.CAN.KJAN.TO.W.0059.000000T0000Z-130418T2300Z/
ISSAQUENA MS-EAST CARROLL LA-MADISON LA-
548 PM CDT THU APR 18 2013
...THE TORNADO WARNING FOR CENTRAL ISSAQUENA COUNTY...AND NORTH
CENTRAL MADISON AND SOUTHEASTERN EAST CARROLL PARISHES IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.
LAT...LON 3248 9120 3271 9112 3281 9097 3268 9096
3266 9096 3265 9094 3258 9094 3257 9097
3257 9105 3255 9109 3250 9113
TIME...MOT...LOC 2248Z 239DEG 38KT 3266 9091
$$
DHBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 18, 4:01 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 18, 4:01 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
401 PM CDT THU APR 18 2013
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SHOWERS AND
THUNDERSTORMS WILL CONTINUE TONIGHT FOR PORTIONS OF THE CWA AS A
STRONG COLD FRONT MOVES THROUGH. WIDESPREAD WIND DAMAGE AND
TORNADOES WILL BE THE MAIN THREAT WITH THESE STORMS...WITH LARGE HAIL
AND LOCALLY HEAVY RAIN ALSO BEING A THREAT. THUNDERSTORM ACTIVITY
SHOULD MOVE SOUTHEAST OF OUR CWA BY EARLY FRIDAY MORNING. THERE LOOKS
TO BE SOME POST FRONTAL PRECIPITATION ACROSS OUR SOUTHEAST FRIDAY
THAT SHOULD END DURING THE AFTERNOON. OTHERWISE...MUCH COOLER AND
DRIER AIR WILL MOVE INTO OUR CWA FRIDAY IN THE WAKE OF THE COLD
FRONT. DEW POINTS WILL FALL FROM THE UPPER 60S AHEAD OF THE FRONT TO
THE 40S IN ITS WAKE. BREEZY WEST TO NORTHWEST WINDS WILL HOLD
TEMPERATURES TO THE LOW TO MID 60S AT MOST SITES. THE MAIN UPPER
LEVEL TROUGH AXIS WILL SWING ACROSS THE CWA FRIDAY NIGHT AS THE
SURFACE HIGH FROM THE SOUTHERN PLAINS MOVES EAST OVER OUR AREA. THIS
WILL CONTRIBUTE TO SATURDAY MORNING TEMPERATURES BEING THE COLDEST OF
THE FORECAST PERIOD. MOST SITES WILL BOTTOM OUT IN THE 30S AND PATCHY
FROST WILL BE POSSIBLE. LOOK FOR SUNNY SKIES ON SATURDAY AS HIGH
PRESSURE WILL BE IN CONTROL OF THE WEATHER. /27/
.LONG TERM...SUNDAY THROUGH THURSDAY...WE WILL GET COOLER CONDITIONS
FOR THE UPCOMING WEEKEND WITH DRY WEATHER THROUGH SUNDAY MORNING. A
BROAD UPPER TROUGH WILL BE ACROSS THE REGION THROUGH THE WEEKEND.
THE SURFACE HIGH OVER THE REGION WILL WILL MOVE EAST THROUGH SUNDAY.
COOLER THAN NORMAL LOW TEMPERATURES WILL LAST THROUGH MONDAY MORNING.
BY EARLY NEXT WEEK A STORM SYSTEM WILL BE MOVING OVER THE ROCKIES.
THE EURO AND THE GFS HAVE SOME TIMING DIFFERENCES AS THIS UPPER
TROUGH MOVES TOWARD THE ARKLAMISS REGION. BOTH MODELS AMPLIFY THIS
UPPER TROUGH OVER THE PLAINS ON TUESDAY. THE GFS BRINGS IN THE RAIN
FASTER ON MONDAY EVENING FROM THE WEST...WHILE THE EURO WAS SLOWER.
OPTED TO GO AFTER THE SLOWER EURO SOLUTION. THE EURO BRINGS IN
CONVECTIVE RAIN CHANCES FOR TUESDAY THROUGH WEDNESDAY MORNING...FOLLOWED
BY SOME POST FRONTAL SHOWERS UNTIL EARLY WEDNESDAY EVENING. THE
ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION ON LATE TUESDAY
INTO WEDNESDAY MORNING.THERE WILL BE ENOUGH INSTABILITY AND SHEAR FOR
A FEW STRONG TO POSSIBLY SEVERE STORMS WITH THIS SYSTEM...BUT WILL
HOLD OFF MENTIONING IT IN THE HWO AS WE FOCUS ON THE FIRST STORM
SYSTEM. UPPER TROUGH AXIS WILL MOVE EAST OF THE REGION ON THURSDAY AS
HIGH PRESSURE BUILDS IN FROM THE PLAINS. AS FAR AS TEMPS ARE CONCERN
WILL WITH A BLEND OF MAV GMOS AND ENSEMBLE GUIDANCE. ON POPS MADE
SOME ADJUSTMENTS TO EURO GUIDANCE. /17/
&&
.AVIATION...LINE OF SHOWERS AND STORMS EXPECTED TO SWEEP THROUGH THE
REGION FROM WEST TO EAST THIS AFTERNOON THROUGH TONIGHT. MVFR
CEILINGS AND GUSTY SOUTH WINDS WILL CONTINUE TO DEVELOP IN
WIDESPREAD FASHION OUT AHEAD OF THE FRONT BEFORE IT PASSES THROUGH
WITH PERIODS OF RAIN...THUNDER...GUSTY WINDS...LIGHTNING...AND
MODERATE TO SEVERE TURBULENCE ACCOMPANYING AND JUST BEHIND THE
FRONTAL PASSAGE. THE LATTER ACTIVITY WILL HAVE PERIODS OF IFR FLIGHT
CAT REDUCTIONS AND IFR CEILINGS COULD LAST FOR SEVERAL HOURS AFTER
THE FRONT PASSES THROUGH. WINDS WILL SHIFT TO THE NORTHWEST AND WILL
CONTINUE TO BE GUSTY FOR A FEW HOURS AFTER THE FRONT MOVES ACROSS.
EXPECT IMPROVEMENT TO VFR LATE TONIGHT (IN THE WEST) THROUGH
TOMORROW MORNING (IN THE EAST) FROM 9Z THROUGH 16 OR 17Z. VFR
CONDITIONS WILL PREVAIL IN ALL AREAS BY MIDDAY TOMORROW ALTHOUGH
LATE TOMORROW NIGHT SOME VERY PATCHY AND SHALLOW FOG IS NOT
IMPOSSIBLE. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 51 61 36 70 / 100 24 9 0
MERIDIAN 54 63 35 72 / 99 45 13 0
VICKSBURG 48 65 35 71 / 100 11 6 0
HATTIESBURG 57 65 36 72 / 82 50 13 0
NATCHEZ 46 62 36 68 / 100 12 9 0
GREENVILLE 44 61 38 69 / 93 9 3 0
GREENWOOD 46 62 36 70 / 100 11 4 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MSZ018-019-
025>028-034>036-040>042.
LA...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023.
AR...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ARZ074-075.
&&
27/17/BBHazardous weather outlook, Apr 18, 3:51 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT THU APR 18 2013 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>028-034>036- 040>042-192100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY AN OUTBREAK OF SEVERE WEATHER IS EXPECTED THROUGH THIS EVENING AS A POTENT DISTURBANCE AND FRONTAL SYSTEM MOVE INTO A VERY UNSTABLE AND SHEARED AIR MASS IN PLACE OVER THE REGION. THE LIKELIHOOD OF HAZARDOUS WEATHER IS HIGH AND SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE CAPABLE OF DAMAGING WINDS FROM 60 TO 80 MPH...LARGE HAIL...AND TORNADOES. THE POSSIBILITY OF AT LEAST A FEW STRONG TORNADOES EXISTS. A TORNADO WATCH IS IN EFFECT THROUGH 11 PM FOR THESE AREAS. IN ADDITION...LOCALIZED HEAVY RAINFALL IS EXPECTED WITH THIS EVENT AND RAINFALL RATES OF AT LEAST A FEW INCHES PER HOUR WILL LIKELY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS CAN EXPECT RISES IN WATER LEVELS. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA THROUGH THIS EVENING. EXPECT SUSTAINED WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 20 TO 30 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 35 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH THIS EVENING. LAZ024>026-MSZ029-030-032-033-037-038-043>045-047>050-053>056- 059>063-192100- CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-ATTALA- WINSTON-MADISON MS-LEAKE-NESHOBA-WARREN-HINDS-RANKIN-SCOTT- CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHWESTERN MISSISSIPPI AND ALSO PORTIONS OF NORTHEASTERN LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY SEVERE STORMS ARE POSSIBLE THROUGH LATE THIS EVENING AS A POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH AND LARGE HAIL TO THE SIZE OF QUARTERS. AT LEAST A FEW TORNADOES WILL BE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO EXPECTED. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA THROUGH 11 PM. IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED WITH THIS EVENT AS RAINFALL RATES OF 1 TO 2 INCHES PER HOURS MAY BE HIGH ENOUGH TO RESULT IN FLASH FLOODING IN A FEW LOCATIONS. SMALL CREEKS...STREAMS AND LOW LYING AREAS MAY OBSERVE RISES IN WATER LEVELS. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA FOR THROUGH THE NIGHT. EXPECT SUSTAINED WINDS FROM THE SOUTH AND SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 30 TO 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THROUGH LATE THIS EVENING. MSZ031-039-046-051-052-057-058-064>066-072>074-192100- LOWNDES-NOXUBEE-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT THU APR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE STORMS ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT AS A POTENT DISTURBANCE AND COLD FRONT SWINGS ACROSS THE REGION INTO AN SOMEWHAT UNSTABLE AND SHEARED AIR MASS. THE MOST INTENSE STORMS ARE EXPECTED TO BE CAPABLE OF DAMAGING WIND GUSTS TO AT LEAST 60 MPH. A FEW TORNADOES WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE TWENTY. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS ARE ALSO EXPECTED. STRONG PRESSURE GRADIENTS WILL ALSO PRODUCE WINDY AND GUSTY CONDITIONS ACROSS THE AREA THROUGH TONIGHT. EXPECT SUSTAINED WINDS FROM THE SOUTH SHIFTING TO THE NORTHWEST AROUND 15 TO 25 MPH WITH OCCASIONAL TO FREQUENT GUSTS RANGING FROM 25 TO 30 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY PATCHY FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AS LOWS SHOULD RANGE FROM THE MID TO UPPER 30S UNDER CLEAR SKIES AND LIGHT WINDS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH THE NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Local storm report, Apr 18, 4:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 N BASTROP 32.85N 91.92W
04/18/2013 MOREHOUSE LA EMERGENCY MNGR
REPORTS OF A TREE DOWN ON BONNER FERRY ROAD.
&&
DCOXLocal storm report, Apr 18, 4:10 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 NNE WILMOT 33.09N 91.56W
04/18/2013 E1.00 INCH ASHLEY AR PUBLIC
REPORTED ALONG US HIGHWAY 165
&&
DLLocal storm report, Apr 18, 4:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG HAMBURG 33.23N 91.80W
04/18/2013 ASHLEY AR PUBLIC
TREE DOWN ON US HIGHWAY 425 NEAR HAMBURG
&&
DLLocal storm report, Apr 18, 4:42 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG CROSSETT 33.13N 91.97W
04/18/2013 ASHLEY AR EMERGENCY MNGR
REPORTS OF A TREE DOWN ON CEDAR STREET IN CROSSETT.
&&
DCOXLocal storm report, Apr 18, 4:44 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
444 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 NW WAYSIDE 33.31N 91.11W
04/18/2013 E1.00 INCH WASHINGTON MS PUBLIC
REPORTED NEAR THE MISSISSIPPI RIVER BRIDGE
&&
DLLocal storm report, Apr 18, 4:58 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 1 SSE CROSSETT 33.11N 91.95W
04/18/2013 ASHLEY AR PUBLIC
A TREE WAS DOWNED ON A HOUSE ALONG SYCAMORE CIRCLE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 9:42 AM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Apr 18, 3:45 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 60 min |
| Apr 18, 4:24 PM CDT | Tornado Warning | JAN | Washington | 51 min |
| Apr 18, 4:31 PM CDT | Tornado Warning | JAN | Washington | 29 min |
| Apr 18, 4:45 PM CDT | Tornado Warning | JAN | Issaquena | 60 min |
| Apr 18, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower | 75 min |
| Apr 18, 5:23 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Leflore, Sharkey, Sunflower, Washington | 52 min |
| Apr 18, 5:26 PM CDT | Tornado Warning | JAN | Sunflower | 34 min |
| Apr 18, 5:43 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 47 min |
| Apr 18, 5:48 PM CDT | Tornado Warning | JAN | Leflore | 42 min |
| Apr 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 72 min |
| Apr 18, 6:06 PM CDT | Tornado Warning | JAN | Holmes, Leflore | 39 min |
| Apr 18, 6:08 PM CDT | Tornado Warning | JAN | Sharkey, Yazoo | 67 min |
| Apr 18, 6:20 PM CDT | Flash Flood Warning | JAN | Sunflower, Washington | 3 hr |
| Apr 18, 6:21 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Apr 18, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 60 min |
| Apr 18, 3:55 PM CDT | Tornado Warning | JAN | Franklin, Richland | 65 min |
Nearby
Tornado Warnings in Louisiana, 2013Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.